Strong Wind, Cook
- When
- December 27, 11:00 PM CST to December 28, 6:00 AM CST
- Where
- Cook forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Injuries
- 5 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- Broadcast Media
Strong winds gusting as high as 45 mph blew down numerous tree limbs and power lines. A tree was blown down at 83rd and Yates in Chicago.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong winds gusting as high as 45 mph blew down numerous tree limbs and power lines. A tree was blown down at 83rd and Yates in Chicago. The tree fell onto an SUV and injured five people inside the SUV. Another tree was completely uprooted at Scott and Astor Roads. The tree fell onto two cars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Dec 27, 10:55 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1055 PM CST SAT DEC 27 2008
.DISCUSSION...
846 PM CST
SHORT TERM UPDATES THIS EVENING...HAVE REPLACED FLASH FLOOD
WARNINGS WITH AERIAL FLOOD WARNING WHICH IS NOW IN EFFECT THROUGH
SUNDAY. HAVE MAINTAINED WIND ADVISORY AT THIS TIME...THOUGH ONSET
APPEARS TO BE SLOWER WITH STRONGER WINDS LIKELY DEVELOPING AFTER
MIDNIGHT TONIGHT...AND NEW 00Z NAM/RUC SUGGESTING PERHAPS A
MARGINAL EVENT WITH RESPECT TO HEADLINE CRITERIA.
COLD FRONT VISIBLE IN KLOT 88D REFLECTIVITY ALONG A KUGN...KDPA...
TO APPROXIMATELY OTTAWA IL LINE AT 0230Z. MID LEVEL DRY AIR
WRAPPING INTO SYSTEM HAS BEEN ERODING LARGER AREA OF PRECIP FROM
THE WEST...WITH MAIN AREA OF RAIN NOW GENERALLY ALONG AND EAST OF
THE IL/IN STATE LINE. EXPECT THIS RAIN TO CONTINUE TO MOVE TO THE
EAST NEXT COUPLE OF HOURS...DIMINISHING TO SCATTERED LIGHT SHOWERS
OR PATCHY DRIZZLE AHEAD OF MAIN VORT LIFTING OUT OF KS/MO AND
BENEATH MID LEVEL DRY SLOT. REGION OF DEFORMATION PRECIP FROM
NORTHERN MO INTO EASTERN IA/FAR NORTHWEST IL CURRENTLY MIX OF
SNOW/FZRA MAINLY WEST OF MISSISSIPPI RIVER WHERE LOW LEVEL THERMAL
FIELD COOLING BELOW 32 F...THOUGH EXPECT MUCH OF THIS PRECIP TO
LIFT NORTHEAST INTO WI OVERNIGHT. STILL...WILL LIKELY SEE
ESPECIALLY NORTH CENTRAL IL COUNTIES GET CLIPPED BY LIGHT TAIL OF
DEFORMATION COMMA CURRENTLY OVER MO BUT EXPECT COLUMN TO COOL WITH
FORECAST SOUNDINGS SUGGESTING A PERIOD OF LIGHT SNOW. CURRENT
FORECAST OF LESS THAN AN INCH ACCUM THERE OVERNIGHT STILL LOOKS
GOOD.
HYDROLOGICALLY SPEAKING...RAIN OVER IL/IN STATE LINE REGION AND NW
INDIANA MY PRODUCE PERHAPS ANOTHER 0.10 TO 0.15 INCHES BEFORE
ENDING BUT DAMAGE ALREADY DONE. AS MENTIONED ABOVE HAVE ELECTED TO
REPLACE INDIVIDUAL FLASH FLOOD WARNINGS WITH AN AERIAL FLOOD
WARNING COVERING ENTIRE CWA. EVENING RIVER FORECAST POINT GUIDANCE
ARRIVING AT THIS TIME AND RIVER FLOOD WARNINGS/STATEMENTS OUT AS
FAST AS WE CAN TURN THEM AROUND.
UPDATED ZFP SHORTLY.
RATZER
PREV DISCUSSION...
227 PM CST
WILL HAVE AN ABBREVIATED DISCUSSION THIS AFTERNOON...FOCUSING JUST
ON STATUS OF ONGOING LITANY OF WATCHES...WARNINGS...ADVISORIES.
TORNADO WATCH NUMBER 963 WILL BE CANCELED BY 300 PM. LINE OF
SHALLOW TOPPED CONVECTION WILL BE EXITING THIS AREA SHORTLY.
ALTHOUGH THIS IS NOT THE ACTUAL SYNOPTIC COLD FRONT...IT WILL BE
ENDING THE TORNADO THREAT DUE TO LLVL WIND SHIFT AND OUTFLOW
COOLING. AM WAITING A BIT TO CANX NWRN INDIANA COUNTIES...BUT
SUSPECT THESE COUNTIES WILL ALSO BE ABLE TO BE CLEARED BY ZONE
ISSUANCE TIME.
HYDRO...FLASH FLOOD WARNINGS COVERING CWA WILL CONTINUE UNTIL
CURRENT EXPIRATION TIMES THIS EVENING. AS PRECIPITATION BECOMES
MORE STRATIFORM THIS AFTERNOON AND EVENING...FLASH FLOOD THREAT
WILL TRANSITION TO RIVER FLOODING AND PONDING OF WATER...AND
ANTICIPATE THESE WILL BE UPDATED WITH AREAL FLOOD WARNINGS AT THAT
TIME.
WILL CANCEL FLASH FLOOD WATCH WITH AFTERNOON ZONE ISSUANCE. AREAS
ARE NOW EITHER UNDER FLASH FLOOD WARNING OR WILL BE IN AN AREAL
FLOOD WARNING...THUS NO NEED FOR ONGOING WATCH.
WIND...WILL BE CANCELLING INITIAL WIND ADVISORY FOR SOUTHEAST
PORTION OF FA THAT WAS IN EFFECT FOR THIS AFTN. OUTFLOW FROM LINE
OF CONVECTION NOW MOVING THROUGH THIS AREA HAS ENDED THREAT OF
ADVISORY LVL SOUTH WINDS DUR TO ASSD PRESSURE JUMP.
WILL BE ISSUING A NEW WIND ADVSRY FOR ENTIRE FA FOR 900 PM UNTIL
900 AM...TONIGHT THROUGH EARLY TOMORROW MORNING. STRONG PRESSURE
RISES ASSD WITH COLD ADVECTION BEHIND FRONT AND 50 KT LLVL WLY
WINDS.
DENSE FOG...WILL EXTEND DENSE FOG ADVSRY FOR PORTIONS OF N CNTRL
IL UNTIL 00Z. WITH SOME SNOW STILL ON GROUND IN THESE
AREAS...DENSE FOG WILL CONTINUE TO BE A PROBLEM UNTIL COLD FROPA.
MERZLOCK
&&
.AVIATION...
06Z TAFS...COLD FRONT CURRENTLY PUSHING NORTHEAST THROUGH THE TAF
SITES LATE THIS EVENING. WINDS BEHIND THE FRONT RAPIDLY INCREASING
WITH GUSTS 35-40KTS ACROSS MUCH OF EAST CENTRAL IL... AS LOW
PRESSURE BEGINS TO DEEPEN ACROSS THE UPPER GREAT LAKES. WINDS WILL
BECOME WEST/SOUTHWEST SHORTLY WITH GUSTS AS HIGH AS 35 KNOTS THRU
MOST OF THE NIGHT. WESTERLY WINDS SLOWLY DIMINISH THRU THE MORNING
HOURS WITH GUSTS DIMINISHING TO 20-25KTS BY EARLY SUNDAY
AFTERNOON. WINDS FINALLY DIMINISH UNDER 10KTS BY SUNSET SUNDAY
EVENING.
OTHER CONCERN LATE THIS EVENING INTO OVERNIGHT IS LARGE AREA OF
WINTRY PRECIP OVER EASTERN IA INTO FAR NORTHWEST IL. AS COLDER AIR
WRAPS INTO THIS AREA OF PRECIP...IT IS CHANGING OVER TO SNOW WITH
SOME LOCATIONS REPORT VIS UNDER 1SM. THIS ENTIRE AREA WILL SLOWLY
LIFT NORTHEAST OVERNIGHT...BUT SHOULD CLIP THE TAFS. COULD BE A
BRIEF MIX OF MAYBE SOME SLEET OR FREEZING DRIZZLE...DEPENDING ON
SFC TEMPS...BUT HAVE OPTED TO CARRY JUST SNOW SHOWERS ACROSS NE
IL. HAVE INCLUDED A MIX AT RFD FOR A SHORT TIME THEN CARRIED
PREVAILING LIGHT SNOW...DROPPING VISIBILITIES BETWEEN 1-2SM FOR A
FEW HOURS.
LIFR CIGS LIFT THROUGH IFR EARLY THIS MORNING THEN THROUGH LOW
MVFR BY SUNRISE...SCATTERING OUT MID TO LATE MORNING SUNDAY. CMS
&&
.MARINE...
422 PM CST
21Z SURFACE ANALYSIS SHOWS MAIN LOW NOW 996 MB NORTH OF LAKE
SUPERIOR WITH ELONGATED AREA OF LOW PRESSURE AND ASSOCIATED COLD
FRONT EXTENDING SOUTHWARD TO EASTERN MISSOURI. PRESSURE GRADIENT
PATTERN ALSO DISRUPTED BY LINE OF CONVECTION THAT TRACKED ACROSS
NORTHERN ILLINOIS AND WEAKENED AS IT MOVED INTO LAKE MICHIGAN.
EXPECT GRADIENT TO SOMEWHAT BETTER RE-ESTABLISH ITSELF THIS
EVENING BUT MAY STILL SEE A PERIOD OF LOWER WIND SPEEDS WITH
TROFFINESS MOVING OVERHEAD. ALSO WILL HAVE LACKING ISALLOBARIC
COMPONENT WITH BEST PRESSURE FALLS WELL INTO MICHIGAN.
EXPECT NW FLOW TO INTENSIFY RAPIDLY OVERNIGHT AS LOW PULLS INTO
ONTARIO AND COLD FRONT SWEEPS EAST OF THE LAKE. STRONG COLD AIR
ADVECTION WILL AID MIXING OF HIGHER MOMENTUM AIR DOWN TO THE LAKE
SURFACE HELPING BOOST GALE FORCE WINDS. GRADIENT AND HENCE GALES
TO RELAX LATE IN THE DAY SUNDAY AS LOW MOVES INTO QUEBEC AND RIDGE
OF HIGH PRESSURE BUILDS ACROSS THE OHIO VALLEY.
UPPER FLOW PATTER TRANSITIONS TO A MORE ZONAL FLOW WITH A FAST
MOVING CLIPPER TYPE LOW PRESSURE AREA MOVING ALONG THE U.S.
CANADIAN BORDER REACHING LAKE SUPERIOR MONDAY MORNING. THIS LOW
WILL DRIVE ANOTHER COLD FRONT SOUTH ACROSS THE LAKE MONDAY
AFTERNOON AND EVENING. YET ANOTHER AREA OF LOW PRESSURE WILL THEN
MOVE ACROSS THE GREAT LAKES LATE TUESDAY INTO EARLY WEDNESDAY.
ED F
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
ILZ032-ILZ033-ILZ039 UNTIL 9 AM SUNDAY.
IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 9 AM
SUNDAY.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878 UNTIL 4 PM SUNDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 UNTIL 4 PM SUNDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 422 PM CST SAT DEC 27 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 282230- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 422 PM CST SAT DEC 27 2008 /522 PM EST SAT DEC 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH LATE AFTERNOON... MAINLY SOUTH AND EAST OF A CHAMPAIGN ILLINOIS TO VALPARAISO INDIANA LINE. ISOLATED WIND GUSTS TO 60 MPH ARE POSSIBLE WITH THE STRONGEST OF THESE STORMS. AREAS OF DENSE FOG WILL PERSIST ACROSS PORTIONS OF NORTH CENTRAL AND EXTREME NORTHEAST ILLINOIS THROUGH THE REMAINDER OF THE AFTERNOON HOURS. VISIBILITY LESS THAN A QUARTER MILE IN SOME AREAS WILL IMPROVE BY EVENING AS WINDS SHIFT TO THE WEST AND BECOME GUSTY. MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA THROUGH THE EVENING BEFORE DIMINISHING AND CHANGING TO LIGHT SNOW AND FLURRIES FROM THE WEST BY AROUND MIDNIGHT. HOWEVER...RAPID MELTING OF RECENT SNOW COVER AND 1 TO 3 INCHES OF NEW RAINFALL SINCE EARLY THIS MORNING HAS LED TO SIGNIFICANT FLOODING. RUNOFF OF MELTWATER AND RAIN OVER FROZEN GROUND WILL CONTINUE TO FLOW INTO AREA CREEKS AND RIVERS CAUSING FLOODING ON MANY AREA WATERWAYS. AS A RESULT OF THE WARM TEMPERATURES AND MELTING...ICE JAM FLOODING REMAINS POSSIBLE ON AREA RIVERS AS ICE BREAKS AND JAMS IN VARIOUS LOCATION. A WIND ADVISORY IS IN EFFECT THIS EVENING THROUGH SUNDAY MORNING FOR THE ENTIRE OUTLOOK AREA. WINDS WILL INCREASE FROM THE WEST THIS EVENING AND WILL GUST TO 45 MPH AT TIMES OVERNIGHT BEFORE DIMINISHING SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS GUSTING AT TIMES OVER 40 MPH ARE LIKELY INTO EARLY SUNDAY. WINDS WILL GRADUALLY DIMINISH DURING THE MORNING. FLOODING FROM RECENT SNOW MELT AND RAINFALL WILL SLOWLY SUBSIDE THROUGH MID WEEK. HOWEVER...MANY AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK. FLOODING WILL CONTINUE ON PORTIONS OF THE DES PLAINES...VERMILION...IROQUOIS...FOX...KISHWAUKEE... ILLINOIS...AND LITTLE CALUMET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-282230- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 422 PM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. HAZARDOUS WINDS AND WAVES WILL CONTINUE ACROSS THE ILLINOIS AND INDIANA NEARSHORE WATERS TONIGHT...WITH WINDS SHIFTING WEST AND INCREASING TO 40 KNOT GALES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WEST GALE FORCE WINDS TO 40 KNOTS ARE LIKELY THROUGH SUNDAY MORNING BEFORE WINDS GRADUALLY DIMINISH SUNDAY AFTERNOON AND EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-282230- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 422 PM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. WEST GALE FORCE WINDS TO 45 KNOTS ARE EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WINDS WILL GRADUALLY DIMINISH DURING THE DAY SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
556 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM FLASH FLOOD NAPERVILLE 41.76N 88.15W
12/27/2008 DUPAGE IL EMERGENCY MNGR
BASEMENT FLOODING REPORTED. RELAYED FROM DUPAGE COUNTY
EOC.
0635 AM FLASH FLOOD ADDISON 41.93N 88.01W
12/27/2008 DUPAGE IL EMERGENCY MNGR
BASEMENT FLOODING REPORTED IN ADDISON. RELAYED BY DUPAGE
COUNTY EOC.
0635 AM FLASH FLOOD ELMHURST 41.90N 87.94W
12/27/2008 DUPAGE IL EMERGENCY MNGR
BASEMENT FLOODING REPORTED. RELAYED BY DUPAGE COUNTY EOC.
0635 AM FLASH FLOOD WHEATON 41.86N 88.11W
12/27/2008 DUPAGE IL EMERGENCY MNGR
STREET FLOODING REPORTED. RELAYED BY DUPAGE COUNTY EOC.
0800 AM FLASH FLOOD LEMONT 41.67N 87.99W
12/27/2008 COOK IL AMATEUR RADIO
RAPID INCREASES IN WATER ON ROADS. 10 INCHES OF WATER ON
THE ROAD BETWEEN WALKER AND 4TH STREET.
0900 AM HEAVY RAIN CHESTERTON 41.60N 87.06W
12/27/2008 M0.75 INCH PORTER IN TRAINED SPOTTER
1000 AM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
12/27/2008 M1.40 INCH COOK IL CO-OP OBSERVER
STORM TOTAL SO FAR.
1033 AM HEAVY RAIN CEDAR LAKE 41.37N 87.44W
12/27/2008 M0.50 INCH LAKE IN TRAINED SPOTTER
1059 AM HEAVY RAIN NORTHBROOK 42.13N 87.83W
12/27/2008 E0.00 INCH COOK IL AMATEUR RADIO
TOTAL RAINFALL 0.58. SNOW ON THE GROUND 2 INCHES. WATER
CONTENT 0.7 INCHES. SCATTERED FLOODING ON ROADS. DOWNTOWN
STREAM 0.5 FEET BELOW FLOOD STAGE.
1145 AM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
12/27/2008 M1.40 INCH COOK IL CO-OP OBSERVER
AT 1145 THE TEMPERATURE OF 61 DEGREES. RAINFALL SO FAR
TODAY IS 1.40.
1233 PM FLOOD BOLINGBROOK 41.70N 88.08W
12/27/2008 WILL IL AMATEUR RADIO
ROUTE 53 NEAR BOUGHTON IS CLOSED.
1233 PM FLOOD WESTMONT 41.80N 87.97W
12/27/2008 DUPAGE IL AMATEUR RADIO
FLOODING 63RD NEAR WILLIAMS IN WESTMONT STREET CLOSED.
0112 PM FLASH FLOOD AMBOY 41.72N 89.33W
12/27/2008 LEE IL LAW ENFORCEMENT
WATER ON ROADS EAST HALF OF COUNTY. DITCHES AND CREEKS
FLOODED.
0112 PM FLASH FLOOD OREGON 42.01N 89.34W
12/27/2008 OGLE IL LAW ENFORCEMENT
FOLLOWING ROADS CLOSED DUE TO FLOODING...11000 BLOCK OF
ROUTE 72 NEAR DAVIS JUNCTION...ROUTE 251 SOUTH OF
64...ROUTE 2 NORTH OF BYRON. ALSO MANY COUNTY ROADS
FLOODED.
0119 PM TSTM WND DMG STREATOR 41.13N 88.83W
12/27/2008 LA SALLE IL TRAINED SPOTTER
10 INCH LIMBS DOWN. NEAR IL18 AND CNTY RD-9.
0123 PM TSTM WND DMG STREATOR 41.13N 88.83W
12/27/2008 LA SALLE IL TRAINED SPOTTER
POWER LINES DOWN NEAR IL-18 AND CNTY RD-11.
0143 PM TSTM WND DMG ROCKFORD 42.27N 89.06W
12/27/2008 WINNEBAGO IL EMERGENCY MNGR
POWER LINES DOWN.
0143 PM FLOOD ROCKFORD 42.27N 89.06W
12/27/2008 WINNEBAGO IL EMERGENCY MNGR
STREET FLOODING DUE TO SNOW MELT AND RAINFALL.
0145 PM TSTM WND GST GIBSON CITY 40.47N 88.38W
12/27/2008 M63.00 MPH FORD IL EMERGENCY MNGR
SOUTHWEST OF GIBSON CITY. WIND GUST FROM ANEMOMETER ON
EMERGENCY VEHICLE.
0204 PM FLOOD GLEN ELLYN 41.87N 88.06W
12/27/2008 DUPAGE IL TRAINED SPOTTER
6 TO 12 INCHES OF WATER OVER ROADS.
0204 PM FUNNEL CLOUD GILMAN 40.77N 88.00W
12/27/2008 IROQUOIS IL PUBLIC
PUBLIC REPORT OF A FUNNEL CLOUD ON I-57 NEAR GILMAN.
0204 PM TSTM WND DMG ASHKUM 40.88N 87.95W
12/27/2008 IROQUOIS IL EMERGENCY MNGR
A FARMER REPORTED BUILDINGS AND VEHICLES MOVED ON HIS
PROPERTY BY STRONG WINDS NEAR ASHKUM. RELAYED BY
EMERGENCY MANAGEMENT.
0205 PM NON-TSTM WND GST CHATSWORTH 40.75N 88.29W
12/27/2008 E50.00 MPH LIVINGSTON IL CO-OP OBSERVER
POWER IS OFF. 0.60 OF AN INCH OF RAIN IN 15 MINUTES.
0210 PM TSTM WND DMG ASHKUM 40.88N 87.95W
12/27/2008 IROQUOIS IL EMERGENCY MNGR
POWER LINES DOWN ALONG US-52 EAST OF TOWN.
0212 PM FLOOD ORLAND PARK 41.61N 87.85W
12/27/2008 COOK IL TRAINED SPOTTER
135TH ST BETWEEN CENTRAL AND HARLEM -- 6 FEET OF WATER ON
ROAD.
0215 PM HEAVY RAIN CAROL STREAM 41.92N 88.13W
12/27/2008 M1.60 INCH DUPAGE IL TRAINED SPOTTER
1.60 INCHES SINCE MORNING REPORT. KLEIN CREEK STEADILY
RISING.
0220 PM HEAVY RAIN 4 WNW MUNDELEIN 42.29N 88.08W
12/27/2008 M0.00 INCH LAKE IL CO-OP OBSERVER
0.63 SINCE 7AM - 0.17 IN 3 MINUTES. PK WND GUST 32 MPH.
0235 PM FLOOD DONOVAN 40.89N 87.61W
12/27/2008 IROQUOIS IL EMERGENCY MNGR
US-52 NEAR DONOVAN CLOSED DUE TO FLOOD WATERS.
0237 PM FLOOD ADDISON 41.93N 88.01W
12/27/2008 DUPAGE IL EMERGENCY MNGR
MILL RD CLOSED AT GREENOAKS AND STONEMILL DUE TO
FLOODING.
0237 PM FLOOD DOWNERS GROVE 41.80N 88.02W
12/27/2008 DUPAGE IL EMERGENCY MNGR
FOLLOWING ROADS CLOSED DUE TO FLOODING. FAIRVIEW AVE FROM
MAPLE TO PRAIRIE. ON 55TH STREET FROM FAIRVIEW TO
FAIRMOUNT. ON HIGHLAND AVE FROM 35TH ST TO BARNESWOOD. ON
55TH ST FROM FAIRVIEW AVE TO PARK AVE. BUTTERFIELD RD
BOTH EAST AND WESTBOUND AT LLOYD RD.
0237 PM FLOOD CAROL STREAM 41.92N 88.13W
12/27/2008 DUPAGE IL EMERGENCY MNGR
FOLLOWING ROADS CLOSED DUE TO FLOODING. INTERSECTION OF
SILVERLEAF AND ILLINI. COUNTY FARM RD BETWEEN LIES AND
BIRCHBARK.
0237 PM FLOOD NAPERVILLE 41.76N 88.15W
12/27/2008 DUPAGE IL EMERGENCY MNGR
ROAD CLOSED DUE TO FLOODING. 75TH ST BETWEEN OGDEN AND RT
59. BOOK RD BETWEEN 75TH STREET AND 83RD STREET.
0237 PM FLOOD VILLA PARK 41.89N 87.98W
12/27/2008 DUPAGE IL EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING. 500 S SUMMIT. WASHINGTON
AND HAVARD.
0237 PM FLOOD GLEN ELLYN 41.87N 88.06W
12/27/2008 DUPAGE IL EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING. GLEN ELLYN RD AT IC RR
OVERPASS. JAMES CT BETWEEN GLEN ELLYN AND PRAIRIE. SIDNEY
BETWEEN GLEN ELLYN AND PAIRIE. DARLENE BETWEEN SIDNEY AND
PLEASANT. GLEN ELLYN RD BETWEEN WINDY POINT AND MITCHELL.
0237 PM FLOOD LISLE 41.79N 88.09W
12/27/2008 DUPAGE IL EMERGENCY MNGR
ROAD CLOSED DUE TO FLOODING. SHORT ST. BETWEEN RT 53 AND
OHIO CT.
0237 PM HEAVY RAIN ROCKFORD 42.27N 89.06W
12/27/2008 M0.00 INCH WINNEBAGO IL TRAINED SPOTTER
.97 RAINFALL SINCE THIS MORNING. CULVERTS FULL. STILL
ABOUT 2 INCHES OF SNOW ON THE GROUND WITH DENSE FOG.
0237 PM FLOOD WHEATON 41.86N 88.11W
12/27/2008 DUPAGE IL EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING. MAIN ST BETWEEN COLE AND
HAWTHORNE.
0237 PM FLOOD WARRENVILLE 41.82N 88.19W
12/27/2008 DUPAGE IL EMERGENCY MNGR
ROADS CLOSED DUE TO FLOODING. WINFIELD RD BETWEEN
BUTTERFIELD RD AND WARRENVILLE RD.
0237 PM FLOOD WILLOWBROOK 41.76N 87.95W
12/27/2008 DUPAGE IL EMERGENCY MNGR
ROAD CLOSED DUE TO FLOODING. INTERSECTION OF 63RD ST AND
WESTERN. INTERSECTION OF MADISON AND 75TH ST.
0243 PM FLOOD OSWEGO 41.70N 88.33W
12/27/2008 KENDALL IL TRAINED SPOTTER
COLLINS ROAD BETWEEN PLAINFIELD RD AND GORVE RD. ROADWAY
IMPASSABLE.
0245 PM TSTM WND GST FOWLER 40.62N 87.32W
12/27/2008 E0.00 MPH BENTON IN EMERGENCY MNGR
ESTIMATED 60 MPH WIND GUSTS THROUGHOUT THE COUNTY. NO
DAMAGE.
0300 PM FLOOD SYCAMORE 41.98N 88.70W
12/27/2008 DEKALB IL TRAINED SPOTTER
KISHWAUKEE RIVER NEAR SYCAMORE IS BEGINNING TO OVERFLOW
ITS BANKS.
0308 PM FLOOD DOWNERS GROVE 41.80N 88.02W
12/27/2008 DUPAGE IL TRAINED SPOTTER
DOWNERS GROVE/WESTMONT AREA. 63RD ST WEST OF CASS AVE.
CURB LANES CLOSED DUE TO FLOODED ROADS.
0319 PM TSTM WND GST REMINGTON 40.76N 87.15W
12/27/2008 M49.00 MPH JASPER IN TRAINED SPOTTER
ALSO HAD 0.25 INCHES OF RAIN IN 15 MINUTES.
0320 PM HEAVY RAIN 3 NE SKOKIE 42.07N 87.69W
12/27/2008 M0.75 INCH COOK IL TRAINED SPOTTER
AMOUNT SINCE 8 AM THIS MORNING.
0340 PM FLOOD 2 NE ELBURN 41.91N 88.44W
12/27/2008 KANE IL EMERGENCY MNGR
ROAD CLOSED DUE TO 12 INCHES OF WATER AT RT 38 AND
ANDERSON.
0400 PM FLOOD 4 NE GURNEE 42.43N 87.88W
12/27/2008 LAKE IL TRAINED SPOTTER
WATER UP TO FOUNDATIONS OF SEVERAL HOMES...AND IS FLOWING
OVER SEVERAL ROADS. TRIBUTARY 1 FOOT OVER THE ADAMS RD
BRIDGE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
626 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 3 N CARBON HILL 41.34N 88.30W
12/27/2008 M1.33 INCH GRUNDY IL TRAINED SPOTTER
STORM TOTAL. COCORAHS OBSERVER.
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
710 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 6 ESE HOMER GLEN 41.58N 87.84W
12/27/2008 M0.84 INCH COOK IL TRAINED SPOTTER
STORM TOTAL. COCORAHS OBSERVER
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
720 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 5 SW ELGIN 41.99N 88.35W
12/27/2008 M1.06 INCH KANE IL TRAINED SPOTTER
STORM TOTAL. COCORAHS OBSERVER.
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
825 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HEAVY RAIN OAK BROOK 41.84N 87.95W
12/27/2008 M1.65 INCH DUPAGE IL CO-OP OBSERVER
STORM TOTAL RAINFALL.
&&
RATZERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1017 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HEAVY RAIN KANKAKEE 41.12N 87.86W
12/27/2008 M0.97 INCH KANKAKEE IL PUBLIC
STORM TOTAL.
&&
ACS1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 149505.